MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75144
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a (b)(6) year-old male patient underwent an angioplasty procedure using the atlas pta balloon via left upper arm graft to the access site of superior vena cava, brachiocephalic, and axillary veins.During the procedure, it was reported that the balloon allegedly would not deflate and further it got stuck in a centrally located stent.The procedure was completed using another balloon.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway d2b: (dqy; lit) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted the device was received partially inflated with an unknown sheath loaded over it.The distal portion of the balloon was inflated.Overall, the sample was bloody.No anomalies noted to the bifurcate or luers.During functional testing, the loaded sheath was attempted to be pulled proximally from the balloon but was encountered with resistance.Another attempt was made after flushing the device but would not flush or retract back.The distal tip of the sheath was then cut and this allowed for the sheath to be retracted back.Upon retraction, the portion of the balloon that was within the sheath was un-inflated.Then using an in-house presto inflation device, and was attempt was made to inflate the device, but it was unable to be inflated.The balloon was cut, and the proximal balloon joint was examined under magnification.It was noted a blood clot was present near the joint and the glue bullet was not seated correctly on the catheter shaft but was within the catheter shaft.The inner gw lumen was pulled distally and thus pulling the glue bullet from within the catheter.No further testing was performed.Therefore, the investigation is confirmed for the reported deflation problem and identified sheath removal issues as glue bullet was not seated correctly on the catheter shaft, which could have caused difficulty in removing the device through the sheath.However, the investigation is inconclusive for the reported entrapment as the condition of use couldn¿t be replicated under laboratory conditions.The improperly seated glue bullet could have been a possible cause of the reported deflation issue and identified sheath removal difficulties.However, definitive root cause for the reported deflation problem, entrapment of device and identified sheath removal issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b: (dqy; lit), g3, h6 (device, method, result, conclusion).Section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a (b)(6) male patient underwent an angioplasty procedure using the atlas pta balloon via left upper arm graft to the access site of superior vena cava, brachiocephalic, and axillary veins.During the procedure, it was reported that the balloon allegedly would not deflate and further it got stuck in a centrally located stent.The procedure was completed using another balloon.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23483409
Report Number2020394-2025-01846
Device Sequence Number9509736
Product Code LIT
UDI-Device Identifier00801741062438
UDI-Public(01)00801741062438(17)280630(10)REKU1525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75144
Device Lot NumberREKU1525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceBlack Or African American